Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 27, NWS Honolulu, HI

June 13, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jun 13, 2007, 8:24 AM HST for Kalawao County, Hawaii. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 8:24 AM HST (18:24 UTC)
Expired
Jun 13, 2007, 3:30 PM HST
In force
7 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 6.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 131824
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
824 AM HST WED JUN 13 2007

...STRONG WINDS OVER MOUNT HALEAKALA ON MAUI...

.TRADE WINDS ENHANCED BY THE MOUNTAIN TOPOGRAPHY WILL LIKELY
CONTINUE THROUGH TONIGHT.

HIZ022-140730-
/O.NEW.PHFO.WI.Y.0027.070613T1824Z-070614T1600Z/
HALEAKALA SUMMIT-
824 AM HST WED JUN 13 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY.

SUSTAINED WINDS OF AROUND 35 MPH WITH HIGHER GUSTS IS EXPECTED ON
MOUNT HALEAKALA TODAY AND TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH GUSTS
ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

CRAIG
1 follow-up statement
000 
WWHW70 PHFO 140130
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST WED JUN 13 2007

HIZ022-140230-
/O.CAN.PHFO.WI.Y.0027.000000T0000Z-070614T1600Z/
HALEAKALA SUMMIT-
330 PM HST WED JUN 13 2007

...WIND ADVISORY IS CANCELLED...

WINDS ON TOP OF MOUNT HALEAKALA HAVE DIMINISHED...AND ARE EXPECTED
TO STAY BELOW ADVISORY LEVELS. THIS WIND ADVISORY IS NO LONGER
NEEDED.

$$

CRAIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 13, 4:00 AM HST, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 13, 4:00 AM HST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST WED JUN 13 2007

.SYNOPSIS...TRADE WINDS WILL PICK UP SLIGHTLY TONIGHT THROUGH
THE REST OF THE WEEK AS A RIDGE OF HIGH PRESSURE NORTH OF THE
ISLANDS STRENGTHENS A LITTLE. CLOUDS AND SHOWERS CARRIED BY THE
WINDS WILL AFFECT OUR AREA AT TIMES.

&&

.DISCUSSION...THE BAND OF CLOUDS THAT WAS JUST EAST OF THE ISLANDS
LAST EVENING HAS REACHED MAUI EARLY THIS MORNING. ITS WESTWARD
PROGRESSION HAS SLOWED QUITE A BIT...AS THE CLOUD LEVEL WINDS HAVE
BECOME MORE SOUTHEAST. IN FACT...CLOUD PLUME FROM THE BIG ISLAND HAS
BEEN EDGING NORTH EARLY THIS MORNING AND MAY REACH THE WESTERN
ISLANDS LATER TODAY. RADAR INDICATE THERE ARE SOME SHOWERS
ASSOCIATED WITH THE PLUME...THOUGH NOT TOO SURE IF THESE WILL
REACH OAHU. KAUAI AND NIIHAU MAY HAVE A BETTER CHANCE ON SEEING
THESE SHOWERS LATER TODAY. AN UPPER LEVEL LOW REMAINS JUST
SOUTHWEST OF THE ISLANDS THIS MORNING. THERE IS STILL A CONCERN IF
THIS LOW WILL LEAD TO A SLIGHTLY MORE UNSTABLE AIR MASS OVER THE
ISLANDS.  ON THE OTHER HAND...MORNING LIHUE AND HILO SOUNDING BOTH
STILL SHOW A FAIR GOOD INVERSION...WITH LOW LEVEL MOISTURE EXTENDING
TO ABOUT 8K FEET ON THE HILO SOUNDING AND TO ABOUT 6K FEET ON THE
LIHUE SOUNDING. BELIEVE THERE IS STILL POTENTIAL FOR THE AIR MASS
OVER OUR AREA TO BECOME A LITTLE MORE UNSTABLE AS LONG AS THE LOW
LINGERS IN OUR VICINITY. THUS HAVE CONTINUED THE LITTLE HIGHER POPS
FOR OUR AREA THROUGH THURSDAY...EXCEPT FOR THIS MORNING.

A HIGH PRESSURE FAR NORTHEAST WITH ITS ASSOCIATED RIDGE EXTENDING
WESTWARD WILL MAINTAIN TRADE WINDS TO OUR AREA THROUGH THE PERIOD.
THIS HIGH IS STILL EXPECTED TO STRENGTHEN SLIGHTLY IN A DAY OR SO
THEN MOVE WEST AND WEAKEN. A RIDGE WILL STILL PERSIST TO THE NORTH
THROUGH THE REST OF THE WEEK. STILL EXPECT A SLIGHT BOOST TO THE
TRADES AS THE EVENT UNFOLDS...THOUGH THE WINDS WILL NOT BE
STRENGTHENING AS MUCH AS PREVIOUSLY THOUGHT.

AFTER ALL...IT IS STILL TRADE WIND WEATHER FOR OUR AREA THROUGH THE
PERIOD...THOUGH THE CLOSE PROXIMITY OF AN UPPER LEVEL LOW SURE HAS
THE POTENTIAL TO SPOIL THE FORECAST A BIT FOR THE NEXT COUPLE OF
DAYS.

&&

.MARINE...
A SERIES OF SOUTH SWELLS WILL MAINTAIN MODERATE SURF ALONG SOUTH
FACING SHORES THROUGH THE REST OF THE WEEK WITH THE LARGEST SURF
EXPECTED THURSDAY AND FRIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HUI

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.